Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir Reaction?
Jan 2, 2007

I started meds on 11/22/06 with the initial regimen of Sustiva/Epzicom. Due to a reaction to the Epzicom, I was switched to Truvada. Last week, my doctor switched me to Combivir due to concern for my Kidneys.

On the first day with Combivir, I was a bit nauseous but tolerable. On Day 2, I was increasingly tired and the nausea continued. I was prescribed Promethazine (25mg) for the Nausea which I took. It didn't help much. On Day three, I was sleeping all day with no desire to eat and the nausea worsened. Being Diabetic (Type 1) I at some toast but it caused vomiting. Taking my nighttime dose of combivir produced the same reaction.

This being a long holiday weekend, I went back to the Truvada until I can call the doctor.

Do you think I am just overly sensative to the AZT component of my treatment? Was going back to Truvada the thing to do until I can get into the doctors office?

Response from Dr. Henry

A significant minority of patients experience nausea or other GI complaints when starting AZT (usually diminishes over the first month). Short term use of Truvada in situations like yours generally would be OK until you can consult with your HIV specialist (stopping meds altogether can create a situation where resistance to Sustiva can develop so trying to continue triple therapy is often prudent). KH



Previous
meds and your heart ?
Next
lypodystrophy? My son

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement